Infections, bleeding, or anemia could occur if someone takes too much Revlimid (lenalidomide). However, the specific effects are unknown, as there have not been any reported cases of an overdose on this drug. If an overdose does occur, a healthcare provider may administer activated charcoal, "pump the stomach," or provide supportive care.
Can You Take Too Much Revlimid?Revlimid® (lenalidomide) is a prescription medication approved for the treatment of certain bone marrow conditions. As with most medicines, it is possible to take too much Revlimid.
The specific effects of an overdose can vary, depending on a number of factors, including the Revlimid dosage and whether it was taken with any other medicines or substances.
Effects of an OverdoseAt this time, it is not known exactly what to expect from a Revlimid overdose. There have been no reported cases of an overdose with this drug. In clinical trials, some people received single doses as high as 400 mg (over 15 times the usual recommended dose). In these studies, high doses mainly affected the blood, causing symptoms such as:
- Low white blood cells, which can increase the risk for infection
- Low platelets, which can increase the risk for bleeding
- Low red blood cells, which can increase the risk for anemia.
Based on the usual Revlimid side effects, symptoms of an overdose may also include:
- Muscle cramps.
Treatment for a Revlimid OverdoseThe treatment for this type of overdose may vary. If the overdose was recent, it is possible that the healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication that is absorbed into the bloodstream.
Treatment for any type of overdose also typically involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. Supportive care for a Revlimid overdose may include a blood transfusion or certain medications to treat low blood cell counts.
It is important that you seek medical attention immediately if you believe that you or someone else may have received too much Revlimid.